Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Growth problems for subharmonic functions of finite order in space


Authors: N. V. Rao and Daniel F. Shea
Journal: Trans. Amer. Math. Soc. 230 (1977), 347-370
MSC: Primary 31B05; Secondary 30A70
DOI: https://doi.org/10.1090/S0002-9947-1977-0444974-3
MathSciNet review: 0444974
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a function $ u(x)$ subharmonic (or $ {C^2}$) in $ {{\mathbf{R}}^m}$, we compare the ``harmonics'' (defined in §1) of u with those of a related subharmonic function whose total Riesz mass in $ \vert x\vert \leqslant r$ is the same as that of u, but whose $ {L^2}$ norm on $ \vert x\vert = r$ is maximal, for all $ 0 < r < \infty $. We deduce estimates on the growth of the Riesz mass of u in $ \vert x\vert \leqslant r$, as $ r \to \infty $.


References [Enhancements On Off] (What's this?)

  • [1] W. Donoghue, Distributions and Fourier transforms, Academic Press, New York, 1969.
  • [2] A. Edrei and W. H. J. Fuchs, On the growth of meromorphic functions with several deficient values, Trans. Amer. Math. Soc. 93 (1959), 292-328. MR 22 #770. MR 0109887 (22:770)
  • [3] -, The deficiencies of meromorphic functions of order less than one, Duke Math. J. 27 (1960), 233-249. MR 23 #A1039. MR 0123717 (23:A1039)
  • [4] A. Edrei, W. H. J. Fuchs and S. Hellerstein, Radial distribution and deficiencies of the values of a meromorphic function, Pacific J. Math. 11 (1961), 135-151. MR 23 #A330. MR 0122999 (23:A330)
  • [5] A. A. Gol'dberg and I. V. Ostrovskii, The distribution of values of meromorphic functions, Izdat. ``Nauka", Moscow, 1970. MR 43 #6439. MR 0280720 (43:6439)
  • [6] W. K. Hayman, Meromorphic functions, Clarenden Press, Oxford, 1964. MR 29 #1337. MR 0164038 (29:1337)
  • [7] -, Subharmonic functions in $ {R^m}$, Actes, Congrès Internat. Math. (Nice, 1970), Vol. 2, Gauthier-Villars, Paris, 1971, pp. 601-605.
  • [8] W. K. Hayman and P. B. Kennedy, Subharmonic functions, vol. 1, Academic Press, New York, 1976. MR 0460672 (57:665)
  • [9] S. Hellerstein and D. F. Shea, Bounds for the deficiencies of meromorphic functions of finite order, Proc. Sympos. Pure Math., vol. 11, Amer. Math. Soc., Providence, R.I., 1968, pp. 214-239. MR 38 #4684. MR 0236388 (38:4684)
  • [10] J. Miles and D. F. Shea, An extremal problem in value-distribution theory, Quart. J. Math. Oxford Ser. (2) 24 (1973), 377-383. MR 48 #2393. MR 0324041 (48:2393)
  • [11] C. Müller, Spherical harmonics, Lecture Notes in Math., vol. 17, Springer-Verlag, Berlin and New York, 1966. MR 33 #7593. MR 0199449 (33:7593)
  • [12] I. V. Ostrovskii, Certain asymptotic properties of entire functions with real negative zeros, Zap. Meh.-Mat. Fak. i Har'kov. Mat. Obšč. (4) 28 (1961), 23-32. MR 40 #2863. MR 0249620 (40:2863)
  • [13] G. Pólya, On the minimum modulus of integral functions of order less than unity, J. London Math. Soc. 1 (1926), 78-86.
  • [14] T. Radó, Subharmonic functions, Ergebnisse Math. Grenz., Band 5, Springer-Verlag, Berlin, 1937.
  • [15] D. F. Shea, On the Valiron deficiencies of meromorphic functions of finite order. Trans. Amer. Math. Soc. 124 (1966), 201-227. MR 34 #351. MR 0200458 (34:351)
  • [16] E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge Univ. Press, London and New York, 1927. MR 1424469 (97k:01072)
  • [17] A. Erdélyi, W. Magnus, F. Oberhettinger, and F. G. Tricomi, Higher transcendental functions, vol. I, McGraw-Hill, New York, 1953. MR 15, 419.
  • [18] M. G. Arsove, Functions representable as differences of subharmonic functions, Trans. Amer. Math. Soc. 75 (1953), 327-365. MR 15, 526. MR 0059416 (15:526d)
  • [19] B. Ja. Levin, Distribution of zeros of entire functions, GITTL, Moscow, 1956; English transl., Transl. Math. Monographs, vol. 5, Amer. Math. Soc., Providence, R.I., 1964. MR 19, 402; 28 #217. MR 0156975 (28:217)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 31B05, 30A70

Retrieve articles in all journals with MSC: 31B05, 30A70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0444974-3
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society